For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic New behavior-Head Bobbing and unusual stance Go to previous topic Go to next topic Go to higher level

By dkleinert On 2012.03.31 21:37
My PD husband has started bobbing his head up and down. It is so weird. I thought maybe it was his new glasses with the prisms, but he says no. He just does it all the time, like is looking up and down all the time.....and he has started pulling one leg up when standing, holding it on his toes and standing on the other foot. I asked him about it and he says it is just a phase he is going thru......but all seems so weird to me. His hand tremors are gone also - which seems weird to me, too. I noticed this the other day - no hand tremors. Are we in a more advanced stage of PD??? I am just wondering....your thoughts oh, wise friends....:)

By LOHENGR1N On 2012.04.01 08:53
d, Sounds like dystonia and or dyskinesia to me. Has He had a med's adjustment lately (it's not necessarily recent but in the past few weeks or months) it sometimes takes a bit for some med's to build up in our system. His med's seem to have his hand tremor calmed but sounds like the tradeoff is in his case is head bobbing and the dystonia like drawing up of the leg. Have you run it by his Doctor yet? If not don't forget to mention it his next visit!

These things can be scary and it's natural to wonder if it's advancement to another stage. But again to me it sounds like side-effect of his medicines. Take a deep breath, sigh, relax and have a cup of coffee. Try to calm the fears and view it like your husband says, "it's just a phase" seems like a pretty healthy attitude He's got about it. Take care, best of luck and hang in there.

By lurkingforacure On 2012.04.01 09:14
dl, head bobbing is a classic symptom of essential tremor, google it for more. I have read of several folks with being dx'd with PD and vice versa. I dont' know if this makes a difference in treatment but I would definitely mention it to his neuro. maybe the two conditions merge as they progress? I don't know, but al is right, definitely needs to be mentioned to his doc.

By karolinakitty On 2012.04.01 11:31
Hi dk.....I have to agre with Al...sounds like a med change...even if he didn't change the meds one maybe giving him issues.....

Is any of this have to do with that trial he went through? Could be that drug acting up!

My guy is going through some dosies too..Dystonia rampid...his toes curling, muscles moving and cramping....

Our neuro has decided he needs to maybe get off Requip and we couldn't agree more....we are doing a special step down method she created. He had no trouble going from 12mgXL to 8mgXL but is having "muy problemas" stepping down any farther.....

I do know one other PDer who does have the head bobbing..he is definitely a PDer as his tremors are not bad but he has the dyskinesia and his head just bobs, not all the time, more of a rhythmic motion then a jerking motion.

let us know what you find out!!!!

By dkleinert On 2012.04.01 13:44
Thanks so much everyone! Joe's head bobbing is not jerking, but more rhythmic...just up and down and up and down......he used to have hand tremors on both hands and even in his arms, you could see the muscles being stimulated, but it began stopping about a year ago, and only on rare occasions do his hands shake anymore. I have worried this is Stage 4 in full bloom.

And yes - you are probably correct, Penny and Al, it could be the hallucination meds he is on. By the way, we are thru the trial period now and they gave us the option of Joe being able to take the drug for free until it comes out on the market in Rx , and so he decided to take it. He has only an occasional breakthru hallucination, and it seems to always be one of the little kitties that seem to playfully run around him. It is funny that he sees cats since we don't have any (used to have them when our children were growing up), and he does not even really like cats. He says he only sees this hallucination once a month or so now since being on the trial hallucination drug. The rest of the awful, scary hallucinations have stopped completely since being on this drug, so it has potential to be really helpful for other PDers when it is released. Joe had blood work, EKG, physical, etc done every 2 weeks during the study, and now every 2 months, so we feel like the drug didn't have an adverse affect on his liver or anything else we can determine - BUT - as you say - it might be what is causing this head bobbing and dystonia...
Thanks for all you all do for me and others - YOU are my lifeline!! I will check back in after we talk with the Neuro - we don't see him for a couple of weeks.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you